Alert archive / Pennsylvania / Frost Advisories in 2017
Frost Advisory 4, NWS State College, PA
NWS State College, PA issued this frost advisory at May 10, 2017, 1:34 PM EDT for Lycoming County, Sullivan County, Tioga County, Pennsylvania. It took effect at May 11, 2017, 12:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2017, 1:34 PM EDT (17:34 UTC)
- In effect from
- May 11, 2017, 12:00 AM EDT
- Expired
- May 11, 2017, 5:21 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS71 KCTP 101734 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 134 PM EDT Wed May 10 2017 PAZ037-041-042-111200- /O.NEW.KCTP.FR.Y.0004.170511T0400Z-170511T1200Z/ Tioga-Northern Lycoming-Sullivan- Including the cities of Mansfield, Wellsboro, Trout Run, and Laporte 134 PM EDT Wed May 10 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... The National Weather Service in State College has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM EDT Thursday. * TEMPERATURES...Lows between 33 and 36 degrees during the early to mid morning hours Thursday. * TIMING...Areas of frost will form around or shortly after midnight tonight as temperatures fall into the mid 30s and remain there for up to several hours. The frost will dissipate shortly after sunrise as clouds move in from the west, a light easterly breeze develops and temperatures warm into the upper 30s. * IMPACTS...Sensitive vegetation and flowering plants may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$ Lambert
1 follow-up statement
731 WWUS71 KCTP 110921 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 521 AM EDT Thu May 11 2017 PAZ037-041-042-111030- /O.CAN.KCTP.FR.Y.0004.000000T0000Z-170511T1200Z/ Tioga-Northern Lycoming-Sullivan- Including the cities of Mansfield, Wellsboro, Trout Run, and Laporte 521 AM EDT Thu May 11 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in State College has cancelled the Frost Advisory. The threat for frost has passed. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 10, 1:13 PM EDT, 21 minutes earlier.
Area forecast discussion, May 10, 1:13 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service State College PA 113 PM EDT Wed May 10 2017 .SYNOPSIS... Cooler than normal temperatures will continue into the weekend. Scattered rain showers will move in later Thursday. The weather will become wetter with more widespread showers for much of the time from Thursday night into Sunday. Next week promises to be milder. && .NEAR TERM /THROUGH TONIGHT/... A very minor short wave drifting southeast over very dry low- level air here in Central and NW PA was leading to increasing mid and high clouds, but nothing more than virga (or perhaps at most a brief sprinkle) is expected across the Allegheny Plateau this afternoon. Elsewhere, Enjoy this brief taste of mostly sunny and mild spring weather this afternoon, because an extended period thick clouds, rainy and much cooler conditions are on the way for late this week and coming weekend. Max temps this afternoon will be several deg F below normal in most places, ranging from around 60F across the northern tier counties, to the mid and upper 60s in the valley of central and southern PA. The sky does try to clear out in the NE tonight after the passage of a vort spoke rotating south on the back side of the departing Upper Low east of the New England Coast. The wind will also go light. This could allow for some frost and temps in the m30s in the nrn counties. The NE few zones are in the growing season. However, with the uncertainty of how far the thicker cloud cover will spread in from the SW, we'll continue to mention just the possibility of frost here, and not yet in the wx grids. Mins elsewhere will be in the 40s. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Front to our SW and NW flow aloft. But, the ridge gets pinched a bit and MCS may dive into wrn PA around sunrise. So, the day will start out mainly dry with lots of cirrus overhead, but the clouds will lower and thicken up through the day from SW-NE. Temps will probably be a little cooler than today, despite adding 1-2C to the 8H temps. With an MCS likely on-going but dying in the morning, the showers may begin anytime in the Laurels and far western towns. But, it could remain dry all day in the NE third of the area. Just mentioned thunder in the Laurels in the aftn, as the weak westerly LLjet in the morning does not enter into the state. Thus, the thunder will probably die as it gets into PA. But, heating could pop convection in the SW later in the day. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... The 500mb flow pattern through the period will feature a slowly migrating trough/ridge/trough pattern across the northern 1/2 of the CONUS into the western Atlantic. The overall trend in the sensible weather for Central PA will from unseasonably cool and wet towards warmer/drier conditions by the middle of next week. The models/ensembles have been making adjustments in trying to resolve the interaction of the northern stream upper low/trough in southeastern Canada with a southern stream wave lifting out the southeast U.S. on Saturday. The merger of these two upper level systems will eventually carry a strengthening coastal storm northward along/just off the northern Mid Atlantic (DE/MD/NJ) and New England coast this weekend with risk for heavy rainfall (1-2 inches possible) across the southern 1/2 of central PA. GEFS QPF M-climate values show high percentile values which are a strong indicator of a potential anomalous rain event for mid-May across portions of the Mid Atlantic, with greatest risk over southern and southeastern PA. So this will need to monitored in the coming days. For now, continued to employ a superblend of NBM/WPC/ECE for temps/pops/QPF which trended cooler/wetter vs. previous fcst. The Friday-Saturday period will feature unseasonably cool and wet conditions with max temps 10-20 degrees below average for this time of year. Breezy and drier weather should follow behind the storm for Sunday into Monday with temperatures moderating closer to normal for mid-May. A more noticeable warm-up appears likely into the middle of next week as upper level ridge develops downstream of western high amplitude trough. NBM/WPC/ECE blend yields widespread 70s by next Wednesday 5/17. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... 15Z TAFS sent. VFR conditions will continue today and tonight, with just varying amounts of mid and high-level clouds streaming southeast across the region. clouds will increase, lower and thicken-up during the mid-late morning hours Thursday, as rather strong warm advection occurs and an anticipated MCS moves ESE from the Midwest/Ohio Valley region. This will likely result in poor conditions for aviation, mainly later Thursday into early Saturday (though a several hour period of MVFR Cigs and Vsbys are expected beginning around 10Z Thursday at KJST. Expect lower clouds and periods of moderate to heavy rain at times with this system Thursday night through Friday and right into Saturday, especially across the Laurel Highlands and Lower Susq Valley airfields. We had a comparable situation last Friday with low CIGS and heavy rain. Outlook... Thu...Slight chance of light rain/reduced cigs JST/AOO. Fri-Sun...Light rain/reduced cigs possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Dangelo/RXR LONG TERM...Steinbugl AVIATION...Martin
Hazardous weather outlook, May 10, 6:35 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 635 AM EDT Wed May 10 2017 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-111045- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 635 AM EDT Wed May 10 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Pennsylvania, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.